MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; NOT APPLICABLE

CONVATEC LTD AQUACEL AG FOAM; NOT APPLICABLE
Model Number 420647
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The distributor received a product complaint about company's known thirty dressings from a hospital, where the wound care team noticed a brownish discoloration on the sides of some patches of dressings after removing the outer plastic transparent part and prior to application.The product was not used.Photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Mdr / device 12 of 31 e1: complainant city:(b)(6).Complainant country: (b)(6).Name of affiliation: airforce specialized hospital d2: common device name: dressing, wound, drug based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed and no discrepancies were found.Aquacel foam ag adh heel(1x5) eur was manufactured under sap code 1703975 and manufacturing lot number 1g02904 on 24 july 2021.Lot # 1g02904 was sterilised under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 1g02904.This is the only complaint for the affected lot registered within database.Five photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs do not confirm the expected lot number, but the product shown appears to be an example of the affected heel product with the ag symbology present on the pink pu layer.The complaint issue is confirmed, where multiple yellow-brown diffused spots are seen at the edge of the silicone border on the dressing pad.The samples under complaint were requested on 12 april 2023 for investigation, and 5 dressings were received on 21 april 2023.Laboratory testing confirmed that the contamination seen on the dressings is comparable to that found in previous nc record opened as a result of previous where brown spots were found on aquacel foam ag adh 10x10cm dressings at the intersection of the release liner fold and the silicone border.A previous investigation was raised to investigate the brown spots on dressings and the brown spots were identified to be made up of silicone lubricant and ipa.The contamination appears to be associated with the kiss cutter on the line and has likely entered the process at this point.The lubricant is not brown in colour, and initially does not discolour the dressing.The brown discolouration appears over time and is likely a reaction with the product and the lubricant.As this additional batch identified under complaint is within the bounding of this previous investigation and the fourier transform infrared spectroscopy (ftir) traces of the contaminant are comparable, this issue is confirmed as resulting from the same failure mode.An health hazard evaluation (hhe) was initially necessary for this issue, and following further complaints, further information gathered, and further testing completed, the health hazard evaluation (hhe) was updated to state that the contamination is of low risk to the patient.The chemical ingredients are confirmed to be non-carcinogenic, non-toxic and non-sensitizing, but have the potential to cause irritation.The health hazard evaluation (hhe) confirms if brown contamination is detected in any other batch not listed in this hhe, the same assessment process will be conducted.If the same contaminant identification and root cause are confirmed, then no market action will be recommended for future occurrences.This complaint confirms the same chemical presence and failure mode as the previous complaints, and future complaints with this failure mode will be assessed in the same way.Corrective action and preventive action (capa) was open to address issues found during investigation, including updates to procedures relating to cleaning tooling, training, gaps assessment to look at other manufacturing lines and a risk-based control process for substances.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL AG FOAM
Common Device Name
NOT APPLICABLE
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17029462
Report Number1000317571-2023-00070
Device Sequence Number15056018
Product Code FRO
UDI-Device Identifier00768455123803
UDI-Public00768455123803
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model Number420647
Device Lot Number1G02904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown